MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during an ebus (endobronchial ultrasound) procedure for a diagnostic transbronchial biopsy using a single-use aspiration needle, the sheath of the needle broke off and became lodged in the right main bronchus during the second puncture as the needle was being withdrawn.The procedure was prolonged by approximately five minutes due to the replacement of the ebus device with a regular broncho fiberscope and the subsequent removal of the element from the bronchus.The sheath was removed with forceps, and the bronchial tree was examined, with no other foreign bodies found.Due to the situation, the single use aspiration needle was not used further and the procedure was completed with use of a similar device.In addition, the single use aspiration needle was inspected prior to use with no abnormalities observed, and the mandrel that secures the single use aspiration needle was also examined, with no abnormalities observed.There was no report of patient injury or harm as a result of the device issue.The patient's current health status was described as significantly debilitated, with exertional dyspnea; however, there is currently no evidence to suggest that this condition was caused by the reported device issue.
 
Event or Problem Description
It was reported by the customer that the olympus device did not cause or contribute to the patient's current health conditions.The patient's condition is attributed to existing medical issues, including multiple comorbidities and lung cancer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the final investigation and device evaluation.Additionally, to provide an update to the following fields: b5, b7, d8, d9, and h3.The device was evaluated by olympus, and the coil was confirmed detached from the sheath.Based on the results of the investigation, it is likely that the reported event occurred due to the following: 1.The tip of the sheath is pressed against the tissue of the trachea, bronchi, esophagus, and surrounding organs.2.With the sheath pressed against the tissue, the scope is pushed in, bending the sheath and coil sheath.3.When an attempt is made to push the needle out with the sheath and coil sheath bent, the tip of the needle gets caught in the bent part of the coil sheath, making it impossible to push the needle out.4.When the needle cannot be pushed out, further force is applied in an attempt to force it out.The coil sheath also moved and detached.However, the specific root cause of the reported event could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22347793
Report Number9614641-2025-01082
Device Sequence Number17368686
Product Code FCG
UDI-Device Identifier04953170389887
UDI-Public04953170389887
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number47V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOFIBRESCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight66 KG